MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO; PTCA GUIDE WIRE
Catalog Number AP14R023P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of an asahi gladius mg14 guide wire hade detached during a plain old balloon angioplasty (poba) to treat an unspecified lesion in the proximal right coronary artery.During the procedure, loss of a 1 cm piece of the tip of the guidewire in the right coronary proximal was noted.The guide wire was used without any particular mishandling by the operator.The piece of the guide wire was not retrieved and left in the patient's coronary artery.Another pci is planned to be performed in a month to stent the remaining piece of the guide wire.There were no adverse patient effects associated with this event.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Lot history records review found no anomaly.Based on the provided information and referring to known slimier events, it was presumed that stress generated with wire manipulation in attempts to cross had likely contributed to reported tip separation of the gladius mg14 guide wire.The applied stress would accumulate and therefore exceed the product design limit when the tip was being caught and restricted its movement likely by the lesion.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Additional Manufacturer Narrative
B5 was updated according to additional case information received on may 10, 2023.
 
Event or Problem Description
It was reported that the tip of an asahi gladius mg14 guide wire had detached during a plain old balloon angioplasty (poba) to treat a non-calcified occlusion in the proximal right coronary artery.During the procedure, loss of a 1 cm piece of the tip of the guidewire in the right coronary proximal was noted.The guide wire was used subintimally by knuckle wire technique without any particular mishandling by the operator.The piece of the guide wire was not retrieved and left in the patient's coronary artery.Another pci is planned to be performed in a month to stent the remaining piece of the guide wire (not yet conducted as of on (b)(6) 2023).There were no adverse patient effects associated with this event.The patient outcome after the procedure was fine and the patient was discharged home.

Brand Name
GLADIUS MONGO
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key16842582
Report Number3003775027-2023-00047
Device Sequence Number12630311
Product Code DQX
UDI-Device Identifier04547327123693
UDI-Public(01)04547327123693(17)251231(10)230119A021
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberAP14R023P
Device Lot Number230119A021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown